Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 396, NWS Jackson, MS

May 20, 2005Hinds County, Madison County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 20, 2005, 8:19 PM CDT for Hinds County, Madison County, Mississippi. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2005, 8:19 PM CDT (01:19 UTC)
Expired
May 20, 2005, 9:15 PM CDT
In force
56 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Hinds County, MS, Madison County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 40 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 5:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2005-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2005-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 210118
SVRJAN
MSC049-089-210215-
/O.NEW.KJAN.SV.W.0396.050521T0119Z-050521T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
819 PM CDT FRI MAY 20 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF CLINTON
  WESTERN MADISON COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 915 PM CDT

* AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF FLORA...OR ABOUT 18 MILES NORTH OF CLINTON...AND
  MOVING SOUTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOLTON AND I-20 EXIT 27 BOLTON BY 850 PM CDT
  CLINTON BY 855 PM CDT
  RAYMOND BY 905 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3265 9028 3253 9053 3210 9055 3219 9021

$$

BANNAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 7:49 PM CDT, 30 minutes earlier.

Area forecast discussion, May 20, 7:49 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
749 PM CDT FRI MAY 20 2005

CORRECTED TIME

.DISCUSSION...
CONVECTION CONTINUES TO ROLL THROUGH THE AREA. WSR 88D MOSAIC
PINPOINTING THE MOST INTENSE CONVECTION FROM YAZOO TO THE JACKSON
METRO TO THE AL/MS STATE LINE. THIS CONGEALING LINE OF STORMS IS
ASSOCIATED WITH THE BEST FORCING IN OUR REGION AND HAS MADE GOOD
SOUTHWARD PROGRESS AND SHOULD CONTINUE TO DO SO OVER THE NEXT FEW
HOURS.

TIMING FOR THIS ACTIVITY:
CENTRAL/SOUTHERN JACKSON METRO AREA: NOW...CLEARING AFTER 830 PM.
MERIDIAN AREA: NOW...CLEARING AFTER 830 PM.
HATTIESBURG...AFTER 9PM
BROOKHAVEN...ACTIVITY IS EXPECTED TO DIMINISH AS IT APPROACHES...
             HOWEVER IF IT DOES HOLD TOGETHER...AFTER 9 PM.

TO THE WEST...TS ACTIVITY HAS HAD A HARD TIME SUSTAINING ITSELF AND
REMAINS...AT BEST...LOW END SCATTERED. WITH THE SUN SETTING...HAVE
BEGUN TO LOSE HEATING AND THIS WILL LIKELY PROVE AN EARLIER DEMISE
TO THE THE ONGOING ACTIVITY. GIVEN THAT THERE IS STILL A BIT A CAPE
TO SPEND...ISO TO LOW END SCT TS CAN BE EXPECTED THROUGH 10PM.

TIMING FOR THIS ACTIVITY:
MUCH MORE HIT OR MISS...
VICKSBURG...IF ACTIVITY HOLDS TOGETHER...BETWEEN 8 AND 9 PM.
NATCHEZ...IF ACTIVITY HOLDS TOGETHER...AFTER 930 PM.

HAVE REMOVED SEVERAL COUNTIES IN THE NORTH CENTRAL AND NORTHEAST
PORTION OF THE CWFA. PRODUCTS OUT SHORTLY.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

GAGAN
Hazardous weather outlook, May 20, 5:33 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CDT FRI MAY 20 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
212233-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
533 PM CDT FRI MAY 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER
EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL
MISSISSIPPI. A GREATER RISK FOR SEVERE THUNDERSTORMS EXISTS OVER
EAST CENTRAL MISSISSIPPI...ALONG EAST OF A LOUISVILLE TO LAUREL
LINE. THE PRIMARY RISKS ASSOCIATED WITH STORMS WILL BE	DAMAGING
WINDS UP TO 70 MPH...AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS.

AN UPPER LEVEL DISTURBANCE AND COLD FRONT ARE MOVING SOUTHEAST
TOWARD THE SOUTHERN APPALACHIANS. AHEAD OF THE COLD FRONT...THE
AIRMASS IS VERY UNSTABLE...AND FAVORABLE FOR THE DEVELOPMENT OF
SEVERE THUNDERSTORMS...ESPECIALLY OVER EASTERN PORTIONS OF
MISSISSIPPI.

THE RISK FOR SEVERE WEATHER WILL GRADUALLY SHIFT  SOUTHWARD INTO
SOUTHERN MISSISSIPPI AS THE EVENING PROGRESSES...AND SHOULD END
OVER THE ENTIRE AREA SHORTLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY NIGHT
ACROSS PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND
MISSISSIPPI ALONG AND NORTH OF I-20. THE MAIN RISKS WILL BE
DAMAGING WINDS AND SMALL HAIL.

A COLD FRONT WILL MOVE	SOUTH INTO THE NORTHERN PORTIONS OF THE
OUTLOOK AREA MONDAY MORNING AND CONTINUE THROUGH THE REMAINDER OF
THE OUTLOOK AREA THROUGH THE DAY. THE AIRMASS AHEAD OF THE COLD
FRONT WILL BE WARM...MOIST AND MILDLY UNSTABLE. THIS COMBINED
WITH THE FORCING ALONG THE FRONT...SUFFICIENT MID LEVEL WINDS AND
DEEP LAYER SHEAR SHOULD CONTRIBUTE TO THE DEVELOPMENT OF
THUNDERSTORMS.	 A FEW OF THESE STORMS MAY BECOME SEVERE WITH
DAMAGING STRAIGHT LINE WINDS THE MAIN THREAT. HAIL WILL BE A
SECONDARY THREAT WITH THESE STORMS.

...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS EVENING .

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, May 20, 3:18 PM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CDT FRI MAY 20 2005

MSZ029>033-038>039-045>046-051>052-057>058-066-210400-
CHOCTAW MS-CLARKE MS-CLAY MS-JASPER MS-JONES MS-
KEMPER MS-LAUDERDALE MS-LOWNDES MS-NESHOBA MS-
NEWTON MS-NOXUBEE MS-OKTIBBEHA MS-WEBSTER MS-
WINSTON MS-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
302 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 14 COUNTIES

IN CENTRAL MISSISSIPPI

CHOCTAW

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON
NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

WEBSTER

IN NORTHEAST MISSISSIPPI

CLAY                  LOWNDES               OKTIBBEHA

IN SOUTHEAST MISSISSIPPI

JONES

THIS INCLUDES THE CITIES OF...EUPORA...MABEN...MATHISTON...
LAUREL...MERIDIAN...BAY SPRINGS...HEIDELBERG...PHILADELPHIA...
PEARL RIVER...DE KALB...SCOOBA...QUITMAN...STONEWALL...SHUBUTA...
NEWTON...UNION...DECATUR...CONEHATTA...WEST POINT...COLUMBUS...
STARKVILLE...MACON...BROOKSVILLE...ACKERMAN...
WEIR AND LOUISVILLE.

CRAVEN
Special weather statement, May 20, 5:33 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CDT FRI MAY 20 2005

ARZ074>075-LAZ007>009-015>016-023>026-
-MSZ019-025-027>028-034>037-040>044-047>050-053>056-059>065-072>074-210600-
ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA-
EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA-
RICHLAND LA-TENSAS LA-WEST CARROLL LA-ADAMS MS-
ATTALA MS-CARROLL MS-CLAIBORNE MS-COPIAH MS-
COVINGTON MS-FORREST MS-FRANKLIN MS-HINDS MS-HOLMES MS-
HUMPHREYS MS-ISSAQUENA MS-JEFFERSON MS-
JEFFERSON DAVIS MS-LAMAR MS-LAWRENCE MS-LEAKE MS-
LEFLORE MS-LINCOLN MS-MADISON MS-MARION MS-
MONTGOMERY MS-RANKIN MS-SCOTT MS-SHARKEY MS-SIMPSON MS-
SMITH MS-SUNFLOWER MS-WARREN MS-WASHINGTON MS-YAZOO MS-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
304 IN EFFECT UNTIL 1 AM CDT FOR THE FOLLOWING AREAS

IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST ARKANSAS

ASHLEY                CHICOT

IN LOUISIANA THIS WATCH INCLUDES 9 COUNTIES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA             EAST CARROLL
FRANKLIN              MADISON               MOREHOUSE
RICHLAND              TENSAS                WEST CARROLL

IN MISSISSIPPI THIS WATCH INCLUDES 31 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                COPIAH                HINDS
HOLMES                HUMPHREYS             LEAKE
MADISON               RANKIN                SCOTT
SIMPSON               SMITH                 YAZOO

IN NORTH CENTRAL MISSISSIPPI

CARROLL               LEFLORE               MONTGOMERY

IN NORTHWEST MISSISSIPPI

SUNFLOWER             WASHINGTON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN
MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               LAMAR

IN SOUTHWEST MISSISSIPPI

ADAMS                 CLAIBORNE             FRANKLIN
JEFFERSON

IN WEST CENTRAL MISSISSIPPI

ISSAQUENA             SHARKEY               WARREN

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
HATTIESBURG...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...GREENWOOD...TALLULAH...BROOKHAVEN...WINNSBORO...
ROLLING FORK...ANGUILLA...NATCHEZ...MAGEE...MENDENHALL...
KOSCIUSKO...PEARL...BRANDON...RICHLAND...FOREST...MORTON...
RAYVILLE...DELHI...TAYLORSVILLE...RALEIGH...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...YAZOO CITY...JACKSON...PORT GIBSON...
VICKSBURG...MAYERSVILLE...LAKE PROVIDENCE...PRENTISS...
BASSFIELD...DERMOTT...LAKE VILLAGE...EUDORA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...WINONA...COLUMBIA...INDIANOLA...
RULEVILLE...VAIDEN...NORTH CARROLLTON...CARROLLTON...BELZONI...
ISOLA...BASTROP...WEST HATTIESBURG...LUMBERTON...PURVIS...
MONTICELLO...NEW HEBRON...GREENVILLE...FAYETTE...COLLINS...
MOUNT OLIVE...BUDE...ROXIE...MEADVILLE...CARTHAGE...OAK GROVE...
EPPS...VIDALIA...FERRIDAY...WEST FERRIDAY...JONESVILLE...
HARRISONBURG...NEWELLTON...ST. JOSEPH AND WATERPROOF.

MSZ029>033-038>039-045>046-051>052-057>058-066-210400-
CHOCTAW MS-CLARKE MS-CLAY MS-JASPER MS-JONES MS-
KEMPER MS-LAUDERDALE MS-LOWNDES MS-NESHOBA MS-
NEWTON MS-NOXUBEE MS-OKTIBBEHA MS-WEBSTER MS-
WINSTON MS-

SEVERE THUNDERSTORM WATCH NUMBER 302 REMAINS VALID UNTIL 11 PM
CDT FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 14 COUNTIES

IN CENTRAL MISSISSIPPI

CHOCTAW

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON
NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

WEBSTER

IN NORTHEAST MISSISSIPPI

CLAY                  LOWNDES               OKTIBBEHA

IN SOUTHEAST MISSISSIPPI

JONES

THIS INCLUDES THE CITIES OF...WEST POINT...COLUMBUS...
STARKVILLE...LAUREL...BAY SPRINGS...HEIDELBERG...MACON...
BROOKSVILLE...QUITMAN...STONEWALL...SHUBUTA...NEWTON...UNION...
DECATUR...CONEHATTA...DE KALB...SCOOBA...PHILADELPHIA...
PEARL RIVER...ACKERMAN...WEIR...EUPORA...MABEN...MATHISTON...
MERIDIAN AND LOUISVILLE.
Local storm report, May 20, 6:26 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CDT FRI MAY 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             10 N PHILADELPHIA       32.92N 89.11W
05/20/2005  0.75 INCH        NESHOBA            MS   EMERGENCY MNGR

            EOC REPORTED THREE QUARTER INCH HAIL IN STALLO ON THE
            WINSTON/NESHOBA COUNTY LINES.

0620 PM     HAIL             SALLIS                  33.02N 89.76W
05/20/2005  0.88 INCH        ATTALA             MS   EMERGENCY MNGR

            EOC REPORTED NICKEL-SIZED HAIL IN THE SALLIS COMMUNITY.

&&

WESTER
Local storm report, May 20, 6:38 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
638 PM CDT FRI MAY 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     SALLIS                  33.02N 89.76W
05/20/2005                   ATTALA             MS   EMERGENCY MNGR

            EOC REPORTED SEVERAL TREES UPROOTED AND 2 HOUSES DAMAGED
            IN THE SALLIS COMMUNITY

0636 PM     HAIL             7 SE PHILADELPHIA       32.70N 89.02W
05/20/2005  0.75 INCH        NESHOBA            MS   EMERGENCY MNGR

            EOC REPORTED THREE-QUARTER INCH HAIL 7 MILES SOUTHEAST OF
            PHILADELPHIA

&&

WESTER
Special weather statement, May 20, 7:32 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT FRI MAY 20 2005

MSZ019-025-027>028-036>037-210145-
ATTALA MS-CARROLL MS-HOLMES MS-LEFLORE MS-
MONTGOMERY MS-SUNFLOWER MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 304 FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS CANCELS 6 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                HOLMES

IN NORTH CENTRAL MISSISSIPPI

CARROLL               LEFLORE               MONTGOMERY

IN NORTHWEST MISSISSIPPI

SUNFLOWER

THIS INCLUDES THE CITIES OF...GREENWOOD...KOSCIUSKO...DURANT...
TCHULA...LEXINGTON...PICKENS...GOODMAN...WINONA...INDIANOLA...
RULEVILLE...VAIDEN...NORTH CARROLLTON AND CARROLLTON.

MSZ029>033-038>039-210145-
CHOCTAW MS-CLAY MS-LOWNDES MS-NOXUBEE MS-OKTIBBEHA MS-
WEBSTER MS-WINSTON MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 302 FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS CANCELS 7 COUNTIES

IN CENTRAL MISSISSIPPI

CHOCTAW

IN EAST CENTRAL MISSISSIPPI

NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

WEBSTER

IN NORTHEAST MISSISSIPPI

CLAY                  LOWNDES               OKTIBBEHA

THIS INCLUDES THE CITIES OF...WEST POINT...COLUMBUS...MACON...
BROOKSVILLE...STARKVILLE...ACKERMAN...WEIR...EUPORA...MABEN...
MATHISTON AND LOUISVILLE.

ARZ074>075-LAZ007>009-015>016-023>026-
-MSZ034>035-040>044-047>050-053>056-059>065-072>074-210600-
ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA-
EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA-
RICHLAND LA-TENSAS LA-WEST CARROLL LA-ADAMS MS-
CLAIBORNE MS-COPIAH MS-COVINGTON MS-FORREST MS-
FRANKLIN MS-HINDS MS-HUMPHREYS MS-ISSAQUENA MS-
JEFFERSON MS-JEFFERSON DAVIS MS-LAMAR MS-LAWRENCE MS-
LEAKE MS-LINCOLN MS-MADISON MS-MARION MS-RANKIN MS-
SCOTT MS-SHARKEY MS-SIMPSON MS-SMITH MS-WARREN MS-
WASHINGTON MS-YAZOO MS-

SEVERE THUNDERSTORM WATCH NUMBER 304 REMAINS VALID UNTIL 1 AM CDT
FOR THE FOLLOWING AREAS

IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST ARKANSAS

ASHLEY                CHICOT

IN LOUISIANA THIS WATCH INCLUDES 9 COUNTIES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA             EAST CARROLL
FRANKLIN              MADISON               MOREHOUSE
RICHLAND              TENSAS                WEST CARROLL

IN MISSISSIPPI THIS WATCH INCLUDES 25 COUNTIES

IN CENTRAL MISSISSIPPI

COPIAH                HINDS                 HUMPHREYS
LEAKE                 MADISON               RANKIN
SCOTT                 SIMPSON               SMITH
YAZOO

IN NORTHWEST MISSISSIPPI

WASHINGTON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN
MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               LAMAR

IN SOUTHWEST MISSISSIPPI

ADAMS                 CLAIBORNE             FRANKLIN
JEFFERSON

IN WEST CENTRAL MISSISSIPPI

ISSAQUENA             SHARKEY               WARREN

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
CROSSETT...NORTH CROSSETT...HAMBURG...WEST CROSSETT...TALLULAH...
BROOKHAVEN...WINNSBORO...ROLLING FORK...ANGUILLA...NATCHEZ...
MAGEE...MENDENHALL...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...RAYVILLE...DELHI...HATTIESBURG...TAYLORSVILLE...
RALEIGH...CRYSTAL SPRINGS...HAZLEHURST...WESSON...YAZOO CITY...
JACKSON...PORT GIBSON...VICKSBURG...MAYERSVILLE...
LAKE PROVIDENCE...PRENTISS...BASSFIELD...DERMOTT...LAKE VILLAGE...
EUDORA...COLUMBIA...BELZONI...ISOLA...BASTROP...
WEST HATTIESBURG...LUMBERTON...PURVIS...MONTICELLO...NEW HEBRON...
GREENVILLE...FAYETTE...COLLINS...MOUNT OLIVE...BUDE...ROXIE...
MEADVILLE...CARTHAGE...OAK GROVE...EPPS...VIDALIA...FERRIDAY...
WEST FERRIDAY...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH AND WATERPROOF.

MSZ045>046-051>052-057>058-066-210400-
CLARKE MS-JASPER MS-JONES MS-KEMPER MS-LAUDERDALE MS-
NESHOBA MS-NEWTON MS-

SEVERE THUNDERSTORM WATCH NUMBER 302 REMAINS VALID UNTIL 11 PM
CDT FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 7 COUNTIES

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON

IN SOUTHEAST MISSISSIPPI

JONES

THIS INCLUDES THE CITIES OF...LAUREL...BAY SPRINGS...HEIDELBERG...
QUITMAN...STONEWALL...SHUBUTA...NEWTON...UNION...DECATUR...
CONEHATTA...DE KALB...SCOOBA...PHILADELPHIA...
PEARL RIVER AND MERIDIAN.
Local storm report, May 20, 8:18 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
818 PM CDT FRI MAY 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             15 W MERIDIAN           32.38N 88.97W
05/20/2005  0.50 INCH        NEWTON             MS   EMERGENCY MNGR

            HAIL REPORTED ABOUT 15 MILES WEST OF MERIDIAN IN LOST
            GAP.

&&

WESTER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:03 PM CDTSevere Thunderstorm WarningJANYazoo57 min
May 20, 7:37 PM CDTSevere Thunderstorm WarningJANMadison, Rankin53 min
May 20, 8:00 PM CDTSevere Thunderstorm WarningJANYazoo30 min
May 20, 8:29 PM CDTSevere Thunderstorm WarningJANRankin, Simpson61 min
May 20, 8:31 PM CDTSevere Thunderstorm WarningJANClarke44 min
May 20, 8:59 PM CDTSevere Thunderstorm WarningJANJones46 min
May 20, 9:07 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson53 min
May 20, 9:16 PM CDTFlash Flood WarningJANCopiah, Hinds, Rankin, Simpson119 min
May 20, 9:43 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds47 min
May 20, 9:56 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Lamar49 min
May 20, 10:32 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Marion28 min
May 20, 10:33 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson, Lincoln42 min
May 20, 10:50 PM CDTSevere Thunderstorm WarningJANLamar25 min
May 20, 11:24 PM CDTSevere Thunderstorm WarningJANJefferson26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.